Hail, Monroe
- When
- June 7, 9:45 AM EST to 9:47 AM EST
- Where
- Monroe County, 2 mi N of Bloomington
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.200, -86.517
A few severe thunderstorms, including one powerful supercell, moved mainly southern portions of central Indiana on 7 June 2006. The supercell produced a tornado in eastern Jackson county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few severe thunderstorms, including one powerful supercell, moved mainly southern portions of central Indiana on 7 June 2006. The supercell produced a tornado in eastern Jackson county. This tornado took an unusual path from north to south.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 7, 5:30 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EDT WED JUN 7 2006 .AVIATION...DISCUSSION FOR 071200Z TAF ISSUANCE. LAST OF THE TRW ACTIVITY NEAR ATTICA AND TERRE HAUTE AND MOVING SE AROUND 25 MPH. BMG SHOULD BE THE ONLY SITE WITH ACTIVITY SHORTLY AFT 12Z BASED ON RADAR TRENDS. EXPECT REDEVELOPMENT BY LATE MRNG TO EARLY AFTERNOON. FROPA EXPECTED AROUND 19Z LAF AND HUF AND 21Z BMG AND IND...AND WL END TRWS THEN. EXPECT BORDERLINE VFR/MVFR CB PRIOR TO FROPA AND THEN BKN VFR CONDS LATE IN THE AFTERNOON BEFORE THE AC DECK SCATTERS EARLY IN THE EVE. NW WINDS SHOULD STAY UP JUST ENOUGH TNGT TO AVOID FOG. && .PREV DISCUSSION...SCT LIGHT SHOWERS PASSING THROUGH THE CWA THIS MORNING. MID DECK OF CLOUDS WILL MOVE SOUTH OUT OF THE CWA LEAVING CLEAR SKIES BEFORE THE NEXT ROUND OF TSRA MAKES IT TO THE CWA. MODELS ARE STILL IN AGREEMENT IN THE SHORT TERM SO WILL USE A BLEND. HIGHLY AMPLIFIED H5 FLOW WILL CONTINUE INTO THE REMAINDER OF THIS WEEK. A SHORTWAVE WILL DROP SE INTO CENTRAL INDIANA LATER TODAY AND WILL HELP SPARK A ROUND OF TSRA THIS AFTERNOON. SFC FRONT WAS OVER NW IL AT 07Z WITH NO TSRA ACTIVITY ALONG THIS BOUNDARY. CONVECTION WILL LIKELY BEGIN SOMEWHERE IN NRN IL IN THE LATE MORNING/EARLY AFTERNOON AND MOVE WITH THE WEAKENING FRONT INTO INDIANA THIS AFTERNOON. AS SPC MENTIONS IN THE DY1 OUTLOOK...SHEAR WILL INCREASE THIS AFTERNOON ALLOWING FOR MORE ORGANIZATION AND SOME SUPERCELLS POSSIBLE. ACTIVITY IS EXPECTED TO WEAKEN AND END NEAR SUNSET. AFTER WED ATMS DRIES OUT AS HI PRES IN CANADA TRIES TO SQUEEZE IN ON THE EAST SIDE OF HI PRES OVR THE SRN CONUS. THE 00Z ECMWF SHOWS A LITTLE MORE OF A ZONAL PATTERN GOING INTO THE WEEKEND AND BRINGS THE SFC HI A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS AS DOES THE GFS. THAT SAID HAVE TRIMMED POPS TO A SCHC ON SUN AND LOWER CHANCE POPS ON SUN AFTN. WITH THE MODEL TREND ALSO TOWARD COOLER TEMPS OVER THE WEEKEND HAVE CUT A FEW DEGREES OFF OF DAYTIME HIGHS FOR THE WEEKEND AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SALLY AVIATION...KOCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT WED JUN 7 2006 INZ021-028>031-035>049-051>057-060>065-067>072-080800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 253 AM CDT WED JUN 7 2006 /353 AM EDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL LIKELY END BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The Indianapolis radar (KIND), 60 km away, was scanning. The volume nearest the first event began at 14:46 UTC.
2 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
A large 100-year-old oak tree was blown down.
An F1 tornado touched down in eastern Jackson County on the evening of 7 June 2006, damaging or destroying a double wide trailer, a restaurant, four other homes, and numerous large trees.
The roof was blown off of the Crothersville Town Hall by straight line winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyThe tornado archive for Indiana, 2006Warnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513663, 5513664, 5513666, 5513665, 5513667.